MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR AND BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR AND BILIARY STENT
Model Number EX071503CS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An image was provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently underway.(expiry date: 07/2020).
 
Event or Problem Description
It was reported that one day after placement in the calcific superficial femoral artery containing thrombus via contralateral calcified common femoral approach, the stent was found fractured in two places.It was further reported that a stent graft was used to reline the fractured area of the stent in an additional procedure.The patient is reportedly stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: based on the evaluation of one image provided one stent fracture could be confirmed.The image quality was poor but the appearance of the stent indicated stent fracture.The visibility of additional stent markers indicated a stent overlapping zone close to the fractured section; however, a more detailed description was not possible due to poor resolution.Based on the images provided stent fracture was confirmed.However, based on the information available a definite root cause could not be identified.Labeling review: in reviewing the relevant labeling for this product, it was found that the ifu sufficiently described the correct deployment of the stent.The ifu state: 'to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment.Do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment initiate stent deployment by rotating the thumbwheel in the direction of the arrows while holding the handle in a fixed position while maintaining a fixed handle position, rotate thumbwheel to obtain initial stent wall apposition of 1cm minimum with distal end of the stent apposing the vessel wall, deployment continues with the following method while maintaining a fixed handle position, place your finger in front of the deployment slide and slide it from the distal to proximal end.' the ifu also mentions balloon pre and post dilation: 'post stent expansion with a pta catheter is recommended.' and 'predilation of the lesion should be performed using standard techniques'.The ifu further state: 'cases of fracture have been reported in clinical use of the lifestent in lesions that were moderate to severely calcified, proximal or distal to an area of stent overlap and in cases where stents experienced 10% elongation at deployment.Therefore, care should be taken when deploying the stent as manipulation of the delivery system may, in rare instances, lead to stent elongation and subsequent stent fracture.' stent fracture was found mentioned as a potential adverse event.H10: d4 (expiry date: 07/2020), g4.H11: h6 (methods, results, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LIFESTENT STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key9886898
Report Number9681442-2020-00069
Device Sequence Number492522
Product Code FGE
UDI-Device Identifier04049519001326
UDI-Public(01)04049519001326
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX071503CS
Device Catalogue NumberEX071503CS
Device Lot NumberANCU1789
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight99